Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 15, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at May 5, 2014, 12:09 PM CDT for 27 counties in Kansas. It took effect at May 6, 2014, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2014, 12:09 PM CDT (17:09 UTC)
- In effect from
- May 6, 2014, 12:00 PM CDT
- Expired
- May 6, 2014, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3945 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622 WWUS83 KDDC 051709 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1209 PM CDT MON MAY 5 2014 ...RED FLAG CONDITIONS EXPECTED TUESDAY... .A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TUESDAY. KSZ030-031-043>046-061>066-074>081-084>090-060115- /O.NEW.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1209 PM CDT MON MAY 5 2014 /1109 AM MDT MON MAY 5 2014/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. * TIMING...11 AM CDT TUESDAY TO 9 PM CDT TUESDAY. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * TEMPERATURES...IN THE LOW 90S TO NEAR 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
926 WWUS83 KDDC 052048 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 347 PM CDT MON MAY 5 2014 ...RED FLAG CONDITIONS EXPECTED TUESDAY AND WEDNESDAY... .A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TUESDAY. THESE CONDITIONS COULD RETURN TO SOUTHWEST AND CENTRAL KANSAS AGAIN ON WEDNESDAY. KSZ030-031-043>046-061>066-074>081-084>090-060900- /O.NEW.KDDC.FW.A.0011.140507T1500Z-140508T0300Z/ /O.CON.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 347 PM CDT MON MAY 5 2014 /247 PM MDT MON MAY 5 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BOTH TUESDAY AND WEDNESDAY. * TIMING...NOON CDT TUESDAY TO 9 PM CDT TUESDAY AND 10 AM CDT TO 9 PM CDT WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * TEMPERATURES...IN THE 90S TO AROUND 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
765 WWUS83 KDDC 060805 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 305 AM CDT TUE MAY 6 2014 ...RED FLAG CONDITIONS EXPECTED TODAY AND WEDNESDAY... .A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING THEN AGAIN ON WEDNESDAY. KSZ030-031-043>046-061>066-074>081-084>090-062000- /O.UPG.KDDC.FW.A.0011.140507T1500Z-140508T0300Z/ /O.NEW.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ /O.CON.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 305 AM CDT TUE MAY 6 2014 /205 AM MDT TUE MAY 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM THIS AFTERNOON INTO EARLY EVENING AND AGAIN ON WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * TIMING...NOON CDT TO 9 PM CDT TODAY AND 10 AM CDT TO 10 PM CDT WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * TEMPERATURES...IN THE 90S TO AROUND 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 06
936 WWUS83 KDDC 061541 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1041 AM CDT TUE MAY 6 2014 ...RED FLAG CONDITIONS EXPECTED TODAY AND WEDNESDAY... .A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING THEN AGAIN ON WEDNESDAY. KSZ030-031-043>046-062345- /O.CAN.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/ /O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- 1041 AM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS... ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR TREGO ELLIS SCOTT LANE NESS AND RUSH COUNTIES IN SOUTHWEST AND SOUTH CENTRAL KANSAS FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED FLAG WARNING FOR TODAY FOR A LIMITED NUMBER OF COUNTIES. THE RED FLAG WARNING FOR WEDNESDAY REMAINS IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER ZONE 046 RUSH. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...10 AM CDT TO 10 PM CDT WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT ON WEDNESDAY. * TEMPERATURES...IN THE 90S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ061>066-074>081-084>090-062345- /O.CON.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/ /O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- 1041 AM CDT TUE MAY 6 2014 /941 AM MDT TUE MAY 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON... FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL... FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...NOON CDT TO 9 PM CDT TODAY 10 AM CDT TO 10 PM CDT WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * TEMPERATURES...IN THE MID 90S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
289 WWUS83 KDDC 062332 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 632 PM CDT TUE MAY 6 2014 ...EXTREMELY CRITICAL FIRE CONDITIONS FORECAST WEDNESDAY... .AN UNUSUAL COMBINATION OF VERY STRONG SOUTHWEST WINDS AND EXTREMELY LOW RELATIVE HUMIDITY AHEAD OF AN APPROACHING STORM SYSTEM WILL LEAD TO WIDESPREAD EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN AND SOUTHERN KANSAS WEDNESDAY AFTERNOON. KSZ061>066-074>081-084>090-070745- /O.CON.KDDC.FW.W.0015.000000T0000Z-140507T0200Z/ /O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- 632 PM CDT TUE MAY 6 2014 /532 PM MDT TUE MAY 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND EXTREMELY LOW HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR FOR STRONG WINDS AND EXTREMELY LOW HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON... FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL... FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THIS EVENING AND AGAIN WEDNESDAY LATE MORNING THROUGH LATE EVENING. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TEMPERATURES...AFTERNOON HIGHS IN THE LOWER 90S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ030-031-043>046-070745- /O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- 632 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY FOR STRONG WINDS AND EXTREMELY LOW HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER ZONE 046 RUSH. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WEDNESDAY LATE MORNING THROUGH LATE EVENING. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TEMPERATURES...AFTERNOON HIGHS IN THE LOWER 90S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UMSCHEID
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 5, 6:13 AM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, May 5, 6:13 AM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 613 AM CDT Mon May 5 2014 ...Updated for Aviation... .SHORT TERM...(Today and tonight) ISSUED AT 333 AM CDT MON MAY 5 2014 No precipitation is expected throughout the short term period. Today: A frontal boundary will continue to move southward into Oklahoma throughout today. A weak surface low along the boundary will move east and will be by Wichita by noon. Am concerned with low level upslope weak cold air advection north of the front across the northeastern zones. Several mesoscale models (WRF/NAM) and the global models (GFS/EC) all hint at cooler temperatures today. This is particularly true this afternoon as another low develops along a stationary boundary across eastern Colorado, which will enhance low level upslope flow. Have reduced maximums in the Hays, Scott City, Dodge City, La Crosse areas with highs in the lower 80sF. Calling for low 90sF near the Oklahoma border. The WRF-ARW suggests that Hays might not break out of the 70sF, but do not want to be this aggressive and will trend down instead of jumping on outliers. Other than temperatures, the next concern is elevated fire weather conditions along and southwest of a Garden City to Meade line. This area will be closer to the southwest extension of the sfc boundary and resultant warmer temperatures. Right now, winds do not look to be at red flag warning criteria. Will highlight the concern in the hazardous weather outlook and the fire weather planning forecast. Burning is discouraged in the above mentioned area. Tonight: Continued tranquil weather is expected tonight. The sfc boundary will lift northward tonight generally south of highway 50. Overnight minimums will be in the 50sF for much of the region. There could be some upslope patchy fog near the I-70 corridor Tuesday morning as higher dew points advect in from the east/north of the sfc boundary. Forecast skew-t/log-p's suggest limited fog coverage and should be patchy in nature. .LONG TERM...(Tuesday through Sunday) ISSUED AT 248 AM CDT MON MAY 5 2014 An upper level trough will be moving from the Western U.S. on Tuesday to near the Four Corners Region on Wednesday, then into the Plains on Thursday and Friday. On Tuesday, a warm front will push across the area, with southwest winds increasing to 15 to 25 mph and very dry conditions and low relative humidities. Elevated to near critical fire weather conditions are expected over much of western Kansas. Highs on Tuesday will warm back into the mid to upper 90s with around 100 in the Medicine Lodge area. Ahead of the upper level trough, Gulf moisture will begin to move into parts of south central Kansas on Wednesday into Wednesday night. The current NAM model looks too aggressive in moving the moisture east of that area on Wednesday, so will hedge on pushing it back more west as this is a known error. A lead wave ahead of the main upper trough will interact with the dryline just east of Dodge City and produce scattered thunderstorms late Wednesday afternoon and into Wednesday night mainly east of a line from Saint John or Larned to Coldwater. Some storms may be severe with large hail, greater than quarter size, the main threat. Good instability with most unstable CAPE values of 2000 J/kg will be found east of the dryline. West of the dryline strong winds and very low relative humidities will lead to a critical fire weather day. Highs on Wednesday will also be in the 90s. As the main upper low and trough moves north and east of the area on Thursday, a cold front will sweep across western Kansas on Wednesday night and Thursday pushing the moisture east of the area. Some scattered thunderstorms are possible with the cold front mainly in south central sections early, but the severe threat looks to be east into central Kansas. Another much weaker upper level shortwave moves across the Central Plains on Sunday with a slight chance for thunderstorms. Highs will cool into the 70s on Thursday and Friday, the return into the 80s for next Weekend. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) ISSUED AT 607 AM CDT MON MAY 5 2014 VFR conditions will continue today into tonight. A cold front will continue to move south with north winds of 15-22kt becoming easterly around 10kt after 20Z. Some low stratus and fog may effect the KHYS terminal towards 12Z Tuesday. && .PRELIMINARY POINT TEMPS/POPS... DDC 86 54 96 57 / 0 0 0 0 GCK 89 53 94 54 / 0 0 0 0 EHA 94 55 90 55 / 0 0 0 0 LBL 92 52 94 54 / 0 0 0 0 HYS 83 53 94 57 / 0 0 0 0 P28 94 57 101 62 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Kruse AVIATION...Kruse
Hazardous weather outlook, May 5, 3:00 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CDT MON MAY 5 2014 KSZ030-031-043>046-061>066-074>081-084>090-061200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 300 AM CDT MON MAY 5 2014 /200 AM MDT MON MAY 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS WILL EXIST ALONG AND SOUTHWEST OF A LINE FROM GARDEN CITY TO MEADE LATE AROUND NOON THROUGH EARLY EVENING. HOWEVER...WINDS WILL NOT BE STRONG ENOUGH FOR CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY FOG WILL BE POSSIBLE ALONG THE INTERSTATE 70 CORRIDOR TUESDAY MORNING. A PERIOD OF ACTIVE FIRE WEATHER BEHAVIOR IS EXPECTED TUESDAY AND WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EAST OF A LARNED TO COLDWATER LINE WEDNESDAY NIGHT. HOWEVER...WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY AFTERNOON AND EVENING WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE... HOWEVER...THERE IS A PREPONDERANCE TO MOST OF THE ORGANIZED SEVERE WEATHER BEING EAST OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC SUGDEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:47 PM CDT | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 11 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.